Road Bike, Cycling Forums banner
1 - 4 of 4 Posts

· Registered
Joined
·
5,671 Posts
Discussion Starter · #1 ·
suppose you're in the midst of a heavy PED regime; micro doses of EPO, blood doping etc. You need these routinely to maintain high levels and as soon as you stop your body goes to low levels since it's dependent on external production-actually your counts go low since your body thinks it's overproducing EPO, red blood cells etc.

Could such a disruption cause something like a really bad TT performance. Levi's time was so bad (worse than a lot of pure climbers) especially considering his recent performance, that you'd think he was suffering a bad infection or some other sickness. But other than a vague not feeling great comment he hasn't specfied anything.
 

· Registered
Joined
·
9,274 Posts
Don't think so

The drugs that would create a good TT performance last long enough to keep performance up for a while. I think he's got something wrong, seriously wrong and is hoping it'll blow over before any other contenders realize.

But ya never know...
 

· Registered
Joined
·
11,561 Posts
Suddenly stopping EPO wouldn't affect your blood for some time. I would guess at least a week or two before enough red blood cells died off and weren't replaced. The most likely PED explanation would be that he didn't get a transfusion he was expecting, but for a guy who can ride a good TT his performance was atrocious. I would think not getting a boost wouldn't put him that far down in the times. I'd be more inclined to think he's got some kind of impending illness or something.
 

· Registered
Joined
·
169 Posts
At 6 minutes back, his tour is about over. All he can really hope for is a stage win, but he is not that kind of a rider. I hope for his sake that he is really sick, and that he is about back to normal by Wednesday's stage.
 
1 - 4 of 4 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top